Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 22, 2020, 1:22 AM EDT for Broward County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2020, 1:22 AM EDT (05:22 UTC)
- Expired
- Oct 22, 2020, 1:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WWUS82 KMFL 220522
SPSMFL
Special Weather Statement
National Weather Service Miami FL
122 AM EDT Thu Oct 22 2020
FLZ067-068-071-072-172-220545-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
122 AM EDT Thu Oct 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 145
AM EDT...
* At 121 AM EDT, National Weather Service meteorologists were
tracking a gusty shower near Fort Lauderdale, moving west at 30
mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Dania Beach, Parkland and
Wilton Manors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8008 2604 8011 2607 8019 2618 8044
2635 8034 2636 8024
TIME...MOT...LOC 0521Z 108DEG 27KT 2613 8001
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 21, 7:45 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 21, 7:45 PM EDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Miami FL
745 PM EDT Wed Oct 21 2020
.AVIATION(00Z TAFS)...
On-and-off shower chances overnight into Thursday, but prevailing
VFR otherwise. Breezy easterly winds continue.
&&
.PREV DISCUSSION... (Issued 346 PM EDT Wed Oct 21 2020)
Short Term (Rest of This Afternoon through Thursday)...
With weak upper level dynamics, most of the active weather is
being driven by ample moisture and mid level instability. This
mornings sounding was about 6.1 km/C and the PWAT on the sounding
was 2.23 inches. CAPE was low, at 243 J/Kg and the sounding was
pretty saturated. There is some 700mb omega values across the
area, which is providing enough dynamics to keep convection
going. There is almost no diurnal heating due to abundant cloud
cover through the day. This has kept thunderstorm activity to a
minimum. This should be the case through the night as well, even
though showers will continue to be possible overnight. However,
model do start backing off on PoPs after this evening. But, even
so, with saturated conditions across most of the east coast metro
area, and rain may cause some urban flooding through the overnight
hours, and tomorrow.
Tomorrow, the GFS does show a weak 500mb shortwave to the north,
which may help to keep convective activity going. The high to the
north does slide to the east somewhat, which may relax the
pressure gradient some tomorrow. The GFS shows a slightly drier
air mass advecting in, with PWATs around 1.8 inches. Even so, with
a little more instability, another round of showers and somewhat
better chances of thunderstorms area in the forecast through the
day. Again, with saturated conditions across the eastern metro
area, urban flooding is a concern for tomorrow as well.
Long Term (Thursday night through Wednesday)...
On Friday, an area of high pressure to the north will continue to
try to bring in a slightly drier air mass to the region during
this time frame. There will still be enough moisture in place,
however, to support a chance of showers and a slight chance of
thunderstorms during this time frame. With the east to
southeasterly flow remaining in place, the greatest chances of
showers and thunderstorms will remain across the interior and west
coast during the afternoon and evening hours. The strongest
thunderstorms could contain heavy downpours especially across the
interior and west coast. High temperatures on Friday will
generally range from the mid 80s across the east coast to the
upper 80s across the interior sections.
Confidence is still on the lower side regarding the forecast for
the upcoming weekend due to differences in the latest computer
model guidance. The latest ECMWF brings in deep layer tropical
moisture along with a mid level shortwave on Saturday and
additional moisture moving into the region associated with a
tropical disturbance to the south on Sunday. This would allow for
increased chances of showers and thunderstorm during this time
frame with the possibility of heavy rainfall continuing over the
region especially during the day on Sunday. The GFS solution is a
bit more zonal and allows for a drier air mass to move into the
region suppressing the deep layer moisture to the south. This
would help to keep the increased chances of showers and
thunderstorms suppressed to the south as well. The current
forecast goes with a blend of the model solutions leaving a chance
of showers and thunderstorms in during this time frame. This will
continue to be monitored as the week progresses.
Early next week, the latest computer model guidance continues to
show a ridge of high pressure building into the region with South
Florida being on the eastern side of this ridge. This will help to
bring in a drier air mass and it will help to suppress the shower
and thunderstorms chances. A slight chance of showers and
thunderstorms cannot be ruled out during this time frame,
however, the coverage will be suppressed and minimal. High
temperatures early next week will generally range from the mid to
upper 80s across the east coast to around 90 across the interior
sections.
Marine...
Overall, the east wind is strong enough to keep seas choppy, but
keep seas from becoming high enough to be considered hazardous for
small craft. Showers and and a few thunderstorms are possible
through the weekend. The main hazards are lightning, locally rough
seas, gusty wind, and a slight chance for waterspouts. This should
persist through the weekend and may begin to improve for the
beginning of next week.
Aviation...
S Fl in between high pressure to the N and low pressure near the
Yucatan. This has created a pressure gradient allowing for a
breezy easterly wind across the area. Add in widespread SHRA and
it brings unfavorable flight conditions to most of the area, with
periods of IFR possible. The active weather is forecast to continue
across S Fl through the night, and possibly again tomorrow. Its
possible much of the strongest activity occurs in the interior,
allowing periods of improved conditions for the TAF sites.
Beach Forecast...
A breezy east wind is keeping the high risk of rip currents going
for the Atlantic beaches through the end of the week. While the
wind is forecast to subside some over the weekend, the channels in
the sandbars are likely well established and it will take a day
or two for the risk to subside. Even then, the wind is still
forecast to be strong enough to keep the risk elevated through the
weekend.
Preliminary Point Temps/PoPs...
West Palm Beach 75 84 75 85 / 40 50 30 40
Fort Lauderdale 77 86 78 86 / 50 40 40 50
Miami 77 86 77 86 / 60 40 40 50
Naples 74 87 74 87 / 40 50 40 60
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 86 77 86 / 60 50 40 50
West Kendall 75 86 76 86 / 60 50 50 50
Opa-Locka 75 85 75 86 / 70 50 40 50
Homestead 76 85 76 85 / 60 50 40 50
Fort Lauderdale 77 86 78 86 / 70 50 40 50
N Ft Lauderdale 76 85 76 85 / 80 50 40 50
Pembroke Pines 76 86 77 86 / 70 50 40 50
West Palm Beach 76 85 75 85 / 80 50 30 40
Boca Raton 76 86 77 86 / 80 50 40 50
Naples 73 88 74 87 / 40 50 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday evening for FLZ068-072>074-168-
172>174.
High Rip Current Risk through Thursday evening for FLZ168-172-
173.
Coastal Flood Advisory until 8 PM EDT Thursday for FLZ168-172-
173.
AM...Small Craft Advisory until 8 PM EDT Thursday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.
&&
Update...SPM
Tonight/Thursday and Marine...13
Thursday Night through Wednesday...CWCHazardous weather outlook, Oct 21, 4:17 PM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 417 PM EDT Wed Oct 21 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 220830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 417 PM EDT Wed Oct 21 2020 ...Coastal Flooding and High Rip Current Risk... ...Gusty Showers with Heavy Rainfall and Flood Watch for East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a high risk of Rip Currents along the Atlantic beaches. Coastal Flooding: Higher than normal tides could lead to minor coastal flooding around periods of high tide. Flooding: Heavy rainfall, with multiple rounds of showers possible, may lead to localized flooding, especially along east coast metro and coastal areas. A Flood Watch remains in effect. Thunderstorms: A few thunderstorms are possible. The primary hazards are lightning, gusty winds, and urban flooding. Wind: Gusty winds in excess of 20-25 knots across all South Florida waters. Wind gusts up to 45 mph are also possible within any convection over water and land. Waterspouts: There is a slight chance of waterspouts over the Atlantic and Lake waters, mainly associated with thunderstorms and gusty showers. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered showers and thunderstorms with main hazards being the potential for localized flooding and gusty wind over the coastal waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated. However, individual spotters especially east coast metro areas are encouraged to report high wind, waterspouts, and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 22, 1:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
122 AM EDT Thu Oct 22 2020
FLZ067-068-071-072-172-220545-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
122 AM EDT Thu Oct 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 145
AM EDT...
* At 121 AM EDT, National Weather Service meteorologists were
tracking a gusty shower near Fort Lauderdale, moving west at 30
mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse
Point, Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland
Park, North Lauderdale, Lauderdale Lakes, Dania Beach, Parkland and
Wilton Manors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8008 2604 8011 2607 8019 2618 8044
2635 8034 2636 8024
TIME...MOT...LOC 0521Z 108DEG 27KT 2613 8001
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:48 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 117 min |
| Oct 22, 9:15 AM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 22, 9:48 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Oct 22, 11:40 AM EDT | Special Weather Statement | MFL | Monroe | 65 min |
| Oct 22, 1:35 PM EDT | Special Marine Warning | MFL | 25 min | |
| Oct 22, 1:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Oct 22, 1:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Oct 22, 3:41 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 22, 4:38 PM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 27 hr |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.